Alert archive / Kansas / Flash Flood Warnings in 2011

Flash Flood Warning 6, NWS Goodland, KS

June 20, 20114 counties in Kansas

NWS Goodland, KS issued this flash flood warning at Jun 20, 2011, 1:43 PM CDT for 4 counties in Kansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 1:43 PM CDT (18:43 UTC)
Expired
Jun 20, 2011, 7:30 PM CDT
In force
6 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

Counties Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:48 PM CDTFLASH FLOODSharon Springs, KSMULTIPLE CITY AND COUNTY ROADS ACROSS WALLACE COUNTY, INCLUDING ROAD 26 SOUTHERN WALLACE COUNTY. FLOODING ALSO BEING REPORTED IN SHARON SPRINGS.
Jun 20, 3:15 PM CDTFLASH FLOOD3 S Sharon Springs, KSWATER OVER HIGHWAY 27 IN 3 LOCATIONS GENERALLY BETWEEN MILE MARKERS 134 AND 137

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WGUS53 KGLD 201843
FFWGLD
KSC109-181-193-199-210030-
/O.NEW.KGLD.FF.W.0006.110620T1843Z-110621T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
143 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...
  SOUTHERN SHERMAN COUNTY IN NORTHWEST KANSAS...
  SOUTHERN THOMAS COUNTY IN NORTHWEST KANSAS...
  WALLACE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 730 PM CDT/630 PM MDT/

* AT 141 PM CDT/1241 PM MDT/...TRAINED WEATHER SPOTTERS REPORTED SLOW
  MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
  AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EDSON...GOODLAND...KANORADO...MINGO...MONUMENT...OAKLEY...
  RULETON...RUSSELL SPRINGS...SHARON SPRINGS...WALLACE...WESKAN AND
  WINONA.

WATER WAS REPORTED OVER THE ROADS IN NORTHERN LOGAN COUNTY NORTH OF 
RUSSELL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3935 10205 3935 10082 3871 10082 3870 10204

$$

LOCKHART
1 follow-up statement
776 
WGUS73 KGLD 201954
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
154 PM MDT MON JUN 20 2011

KSC109-181-193-199-210030-
/O.CON.KGLD.FF.W.0006.000000T0000Z-110621T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-SHERMAN KS-LOGAN KS-WALLACE KS-
254 PM CDT MON JUN 20 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WALLACE...LOGAN...
SOUTHERN SHERMAN AND SOUTHERN THOMAS COUNTIES UNTIL 730 PM CDT/630 PM
MDT/...

AT 253 PM CDT/153 PM MDT/...EMERGENCY MANAGEMENT REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDSON...GOODLAND...KANORADO...MINGO...MONUMENT...OAKLEY...RULETON...
RUSSELL SPRINGS...SHARON SPRINGS...WALLACE...WESKAN AND WINONA.

WATER WAS REPORTED OVER CITY AND COUNTY ROADS SOUTH OF WALLACE AND 
IN AND AROUND SHARON SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.

&&

LAT...LON 3935 10205 3935 10082 3871 10082 3870 10204

$$

LOCKHART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 1:36 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 20, 1:36 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1236 PM MDT MON JUN 20 2011

.UPDATE...
753 AM MDT MON JUN 20 2011

UPDATED FORECAST FOR THIS MORNING AND THE EARLY AFTERNOON FOR
SEVERE THUNDERSTORM WATCH NUMBER 522. THIS WATCH RUNS FROM 7 AM
UNTIL 2 PM MDT.

JTL
&&

.DISCUSSION...
241 AM MDT MON JUN 20 2011

0345Z WATER VAPOR IMAGERY INDICATED STRONG TROUGH SLOWLY MOVING TO
THE EAST ACROSS THE FOUR CORNERS AREA...WITH RUC PV ANALYSIS
INDICATING DYNAMIC TROPOPAUSE PRESSURES HIGHER THAN H45 AT THE BASE
OF THE TROUGH. AT THE SFC..FRONTAL ZONE WAS DRAPED ACROSS SOUTHERN
CWA...WITH WESTERN HALF GRADUALLY ADVANCING TO THE SOUTH AS A COLD
FRONT.

THUNDERSTORM THREATS...PRECIP CHANCES AND AMOUNTS AND STRONG WIND POTENTIAL
FOR TODAY AND TONIGHT WILL BE PRIMARY FORECAST CONCERNS FOR THE
PERIOD.

TODAY/TONIGHT...AFOREMENTIONED STRONG H5 TROUGH WILL MOVE ACROSS THE CWA
THROUGH THE DAY...PROVIDING FAIRLY WIDESPREAD FORCING FOR ASCENT
ACROSS MUCH OF THE AREA THROUGH THE DAY. THINK THERE WILL BE TWO
MAIN AREAS FOR PRECIPITATION DEVELOPMENT DURING THE DAY...ONE ACROSS
THE WEST ALONG BACK HALF OF THE SYSTEM WHERE LOW LEVEL
FRONTOGENESIS...DIV Q FORCING FOR ASCENT AND PV ADVECTION WILL BE
MAXIMIZED. THE SECOND WILL BE ALONG SFC FRONTAL ZONE AND SFC LOW.
THIS SECOND AREA MAY TAKE A BIT LONGER TO GET GOING AS VERY WARM
AIR MASS OBSERVED AT DDC WILL SHIFT NORTH AHEAD OF THE LOW DURING THE
MORNING AND MAY PROVIDE ENOUGH CINH TO LIMIT ANY DEVELOPMENT DURING
THE MORNING HOURS...BUT AS H5 LOW SHIFTS EAST AND TEMPS ALOFT COOL
EXPECT TO SEE THUNDERSTORMS DEVELOP ALONG SFC FRONT AS WELL. GIVEN
THE POTENTIAL INSTABILITY AND STRONG SPEED SHEAR ASSOCIATED WITH
TROUGH WOULD NOT BE SURPRISED TO SEE SOME ORGANIZED/SEVERE STORMS
DEVELOP IN THIS AREA AND WILL HAVE TO KEEP AN EYE ON THINGS. ALONG
WITH THE THREAT FOR SEVERE WEATHER...WITH A FAIRLY PROLONGED PERIOD
OF FORCING ON BACKSIDE OF SYSTEM...PWS OVER 1.25 AND MIXING RATIOS
IN EXCESS OF 10 G/KG ADVECTING AROUND SYSTEM AND FEEDING INTO AREA
OF STRONG LOW LEVEL FRONTOGENESIS...THINK SOME LOCALLY HEAVY RAINFALL
DEFINITELY POSSIBLE AND WITH OVERNIGHT HEAVY RAIN HAVING OCCURRED IN
THE NORTHERN CWA...THINK THERE MAY BE A FLOODING THREAT TODAY. WHILE
NEW NAM AND RUC SEEM TO BE SHIFTING THE FOCUS FURTHER EAST...AM
GOING TO STICK WITH MORE WESTERLY SOLUTIONS WHICH HAS STRONG SUPPORT
FROM ENSEMBLE DATA. WHILE HEAVY PRECIP AMOUNTS POSSIBLE ACROSS A
DECENT PORTION OF THE AREA...WILL LIMIT FLASH FLOOD WATCH TO AREA
WHERE ENSEMBLES SUGGEST HEAVIEST PRECIP MOST LIKELY...AND ACROSS
NORTHERN CWA WHERE SOME AREAS RECEIVED HEAVY RAIN THE NIGHT BEFORE.
WINDS WILL ALSO BE A MAJOR CONCERN...ESPECIALLY IN THE LATE
AFTERNOON AND EVENING AS SFC LOW GRADUALLY LIFTS TO THE NORTH ACROSS
EASTERN CWA...RESULTING IN TIGHT PRESSURE GRADIENT ACROSS THE WEST.
FLOW ALOFT INCREASES TO 40-50KTS IN THE 0-1KM LAYER WITH A AREA OF
60KT AT ABOUT 1KM AGL DURING THE EVENING. GFS A LITTLE WEAKER WITH
WINDS ALOFT BUT STILL SHOWS FAIRLY IMPRESSIVE WINDS ALOFT THROUGH THE
AFTERNOON AND EVENING. GIVEN THE UNUSUALLY STRONG TROUGH THAT WILL
BE MOVING OVER THE AREA...AM CONSIDERING A HIGH WIND HIGHLIGHT OF
SOME SORT. WHILE CONFIDENCE IS HIGH ENOUGH FOR A WATCH...HAVE
CONCERNS THAT WINDS WILL BEGIN BY 20Z ACROSS WESTERN CWA AND WOULD
BE A FIRST PERIOD EVENT WHICH IS OUTSIDE VALID WATCH TIMES. WHILE
MODELS GENERALLY AGREE THAT STRONG TROUGH WILL IMPACT THE AREA
TODAY...SOMEWHAT SURPRISED BY ALL THE LARGE SPREAD IN SOLUTIONS WITH
RESPECT TO SFC LOW POSITION AND RESULTING WIND SPEEDS. WITH FRONT
ALREADY WELL TO THE SOUTH OF CURRENT MODEL SOLUTIONS...CONFIDENCE IN
WARNING POTENTIAL FURTHER LOWERED. CURRENTLY THINK BEST COURSE OF
ACTION WILL BE ISSUING A WIND ADVISORY FOR THE BACK SIDE OF THE
SYSTEM THROUGH TOMORROW NIGHT. COULD MAKE AN ARGUMENT FOR THE WHOLE
AREA...BUT FOR NOW WILL JUST GO WHERE CONFIDENCE IS HIGHEST.

TUESDAY-TUESDAY NIGHT...WHILE GENERAL AGREEMENT OF OPERATIONAL
MODELS IS THAT H5 UPPER LOW WILL BE TO THE EAST OF THE AREA WITH
BULK OF THE ASCENT STAYING TO THE EAST...HOWEVER AM A LITTLE
CONCERNED THAT A SYSTEM THIS STRONG WILL BE A SLOW MOVER...A CONCERN
THAT ALSO SEEMS TO BE SUPPORTED BY THE SREF ENSEMBLE MEMBERS. AS
SUCH...DOES NOT SEEM TO BE OUT OF THE QUESTION FOR A FEW LINGERING
MORNING SHOWERS. HOWEVER AS H5 LOW CONTINUES TO SHIFT TO THE EAST
SUBSIDENCE WILL OVERSPREAD THE AREA BRINGING AN END TO THE PRECIP
THREAT BY THE AFTERNOON. COULD SEE ANOTHER PERIOD OF LOW END
ADVISORY WINDS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AS
WINDS ALOFT REMAIN QUITE STRONG ON THE BACKSIDE OF THE H7 LOW WHICH
WILL BE CENTERED OVER EASTERN NEBRASKA. WITH POTENTIAL FOR HIGH
WINDS IN THE FIRST TWO PERIODS WILL HOLD OFF ISSUING ANYTHING FOR
THIS TIME PERIOD...BUT WILL BE WORTH MONITORING.

WEDNESDAY-THURSDAY...SHORTWAVE RIDGE WILL BUILD OVER THE AREA
THROUGH THE PERIOD. SUBSIDENCE ASSOCIATED WITH FEATURE ALONG WITH
AIR MASS RECOVERING FROM COOLER TEMPS BEHIND DEPARTING TROUGH WILL
LIKELY BRING DRY CONDITIONS TO THE AREA THROUGH THE PERIOD. WITH
HIGH PRESSURE SETTLING OVER THE AREA ON WEDNESDAY THINK KEEPING
TEMPS COOLER THAN NORMAL THE WAY TO GO THROUGH THE DAY. WHILE SFC
HIGH SHIFTS TO THE EAST ON THURSDAY AND H85 TEMPS CLIMB INTO THE
20-25C RANGE...HAVE CONCERNS ABOUT A STRONG WARM UP GIVEN THE LIGHT
EAST SOUTHEASTERLY SFC FLOW. THINK THIS MIGHT HOLD TEMPS BACK A
LITTLE...ESPECIALLY IN THE EAST WHERE AIR WILL BE FLOWING FROM AREA
BEHIND DEPARTING STRONG TROUGH.

JRM
&&

.AVIATION...
1135 AM MDT MON JUN 20 2011

FOR THE 18Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA AS THE UPPER LEVEL LOW MOVES ACROSS THE REGION. CEILINGS
WILL CONTINUE TO REMAIN MVFR THROUGH ABOUT 12Z...BECOMING VFR
WITH A SCATTERED MIDLEVEL DECK THROUGH AFTER 12Z. WINDS WILL
BECOME STRONG THROUGH THE REST OF THE AFTERNOON AND THROUGH THE
OVERNIGHT HOURS. SOME GUSTS MAY APPROACH 45 TO 50KTS AT KGLD WITH
30 TO 38KTS AT KMCK. WINDS WILL DECREASE SLIGHTLY AFTER
06-07Z...BUT STILL REMAIN GUSTY THROUGH THE REST OF THE PERIOD.

PMM
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001.

     WIND ADVISORY FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON TO 6 AM
     MDT /7 AM CDT/ TUESDAY FOR KSZ001-013-014-027>029-041-042.

NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ079-080.

CO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ090.

     WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM MDT TUESDAY FOR
     COZ090>092.

&&
Hazardous weather outlook, Jun 20, 11:41 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT MON JUN 20 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1041 AM MDT MON JUN 20 2011 /1141 AM CDT MON JUN 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY BRINGING
THE
POTENTIAL FOR WIDESPREAD PRECIPITATION. SEVERE THUNDERSTORMS WILL
BE POSSIBLE DURING THE MORNING AND EARLY AFTERNOON HOURS...WITH
POTENTIAL DECREASING IN THE EVENING. LARGE HAIL WILL BE THE
PRIMARY THREAT WITH ANY STORM THAT FORMS. THERE IS ALSO A SMALL
THREAT FOR TORNADOES IN VICINITY OF THE SURFACE LOW...MAINLY EAST
OF A MCCOOK TO GOVE LINE.

LOCALLY HEAVY RAIN FALL IS POSSIBLE THROUGH THE EVENING HOURS AND
MAY CREATE A FEW AREAS OF FLASH FLOODING. AT THIS TIME THE
GREATEST THREAT FOR FLASH FLOODING IS ACROSS THE NORTHWEST
PORTION OF THE AREA...WHERE A FLASH FLOOD WATCH IS IN EFFECT.
STRONG WINDS WILL SPREAD ACROSS MUCH OF THE AREA IN THE AFTERNOON
AND EVENING. WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA THIS
WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

PMM

In the hours before

Local storm report, Jun 20, 11:34 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     13 SSE SHARON SPRINGS   38.72N 101.66W
06/20/2011                   WALLACE            KS   LAW ENFORCEMENT

            EMPTY GRAIN BINS AND POWER POLES BLOWN DOWN. IRRIGATION
            PIVOTS BLOWN OVER. OUT-BUILDINGS BLOWN DOWN AND WINDOWS
            BROKEN FROM HAIL. TIME APPROXIMATED FROM RADAR.

&&

PMURRAY
Special weather statement, Jun 20, 11:47 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MDT MON JUN 20 2011

KSZ002-003-NEZ080-081-201745-
DECATUR-HITCHCOCK-RAWLINS-RED WILLOW-
1147 AM CDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA
AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HERNDON...MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 4028 10089 4025 10039 3980 10058 3982 10106
TIME...MOT...LOC 1647Z 207DEG 20KT 3991 10082

LOCKHART
Special weather statement, Jun 20, 12:49 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1149 AM MDT MON JUN 20 2011

NEZ080-081-201845-
HITCHCOCK-RED WILLOW-
1249 PM CDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MCCOOK...MOVING NORTH AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 4008 10049 4012 10095 4035 10090 4036 10045
TIME...MOT...LOC 1749Z 193DEG 17KT 4022 10070

LOCKHART
Local storm report, Jun 20, 1:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1202 PM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TORNADO          3 W QUINTER             39.07N 100.29W
06/20/2011                   GOVE               KS   PUBLIC

&&

PMURRAY
Local storm report, Jun 20, 1:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1218 PM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     TORNADO          5 W SAINT PETER         39.19N 100.18W
06/20/2011                   SHERIDAN           KS   LAW ENFORCEMENT

&&

APIETRYC
Local storm report, Jun 20, 1:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1240 PM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      3 N RUSSELL SPRINGS     38.96N 101.18W
06/20/2011                   LOGAN              KS   TRAINED SPOTTER

            6 INCHES OF WATER RUNNING OVER HIGHWAY 25.

&&

APIETRYC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 12:20 AM CDTSevere Thunderstorm WarningGLDCheyenne55 min
Jun 20, 3:48 AM CDTWind AdvisoryGLDCheyenne, Gove, Greeley, Logan, Sherman, Thomas and 2 more23 hr
Jun 20, 3:56 AM CDTFlash Flood WatchGLDCheyenne17 hr
Jun 20, 5:34 AM CDTSevere Thunderstorm WarningGLDGreeley, Wallace41 min
Jun 20, 6:06 AM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace39 min
Jun 20, 6:34 AM CDTSevere Thunderstorm WarningGLDGove, Logan, Thomas, Wallace41 min
Jun 20, 7:09 AM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas51 min
Jun 20, 7:26 AM CDTSevere Thunderstorm WarningGLDGreeley, Wallace64 min
Jun 20, 7:53 AM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Norton, Sheridan, Thomas67 min
Jun 20, 8:19 AM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Wallace56 min
Jun 20, 9:13 AM CDTSpecial Weather StatementGLDSherman47 min
Jun 20, 9:46 AM CDTSevere Thunderstorm WarningGLDRawlins, Thomas59 min
Jun 20, 9:49 AM CDTSpecial Weather StatementGLDGreeley, Wichita26 min
Jun 20, 10:09 AM CDTSevere Thunderstorm WarningGLDWichita44 min
Jun 20, 10:44 AM CDTSevere Thunderstorm WarningGLDRawlins61 min
Jun 20, 10:53 AM CDTSpecial Weather StatementGLDWichita52 min
Jun 20, 11:21 AM CDTSevere Thunderstorm WarningGLDGove25 min
Jun 20, 12:47 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan58 min
Jun 20, 12:56 PM CDTTornado WarningGLDGove, Graham, Sheridan52 min
Jun 20, 1:26 PM CDTTornado WarningGLDDecatur, Graham, Norton, Sheridan64 min
Jun 20, 1:35 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins30 min
Jun 20, 2:03 PM CDTTornado WarningGLDGraham, Norton27 min
Jun 20, 2:09 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins51 min
Jun 20, 2:26 PM CDTTornado WarningGLDNorton34 min
Jun 20, 2:57 PM CDTTornado WarningGLDNorton18 min
Jun 20, 3:02 PM CDTFlash Flood WarningGLDGove, Sheridan, Thomas6 hr
Jun 20, 3:29 PM CDTSpecial Weather StatementGLDLogan31 min
Jun 20, 4:10 PM CDTFlash Flood WarningGLDCheyenne, Rawlins, Sherman, Thomas3 hr
Jun 20, 4:16 PM CDTSpecial Weather StatementGLDDecatur29 min
Jun 20, 4:21 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas35 min
Jun 20, 5:02 PM CDTTornado WarningGLDSheridan17 min
Jun 20, 5:18 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan42 min
Jun 20, 5:27 PM CDTTornado WarningGLDSheridan63 min
Jun 20, 5:57 PM CDTTornado WarningGLDDecatur, Graham, Norton, Sheridan1 min
Jun 20, 6:00 PM CDTTornado WarningGLDDecatur60 min
Jun 20, 6:25 PM CDTTornado WarningGLDDecatur, Norton65 min
Jun 20, 6:49 PM CDTTornado WarningGLDDecatur, Sheridan56 min
Jun 20, 6:51 PM CDTFlash Flood WarningGLDDecatur, Rawlins, Sheridan, Thomas6 hr

Nearby

Flash Flood Warnings in Kansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.